Indian Journal of Psychological Medicine

CASE REPORT
Year
: 2017  |  Volume : 39  |  Issue : 2  |  Page : 209--212

Delayed Stevens–Johnson syndrome secondary to the use of lamotrigine in bipolar mood disorder


Kunal Kishor Jha1, Durgesh Prasad Chaudhary2, Tshristi Rijal3, Semanta Dahal4 
1 Department of Critical Care Medicine, Geisinger Medical Center, Danville, PA 17821, USA
2 Department of Internal Medicine, Norvic International Hospital, Kathmandu, Nepal
3 Dental Surgeon, Oracare Periodontal Clinic, Kathamandu, Nepal
4 Department of Internal Medicine Possible Health, Achham, Nepal

Correspondence Address:
Kunal Kishor Jha
Department of Critical Care Medicine, Geisinger Medical Center, Danville, PA 17821
USA

Lamotrigine is a mood-stabilizing drug used in maintenance treatment of bipolar I disease. There are adverse effects with lamotrigine such as a headache, blurred vision, diplopia, somnolence, ataxia, dizziness, rash, Stevens–Johnson syndrome (SJS), and toxic epidermal necrolysis. SJS is a life-threatening, blistering mucocutaneous disease. SJS is characterized by the presence of flat, diffuse erythematous maculopapular rashes with the involvement of <10% of the body surface area. Standard trigger is drugs including anticonvulsants, antibiotics, and Mycoplasma pneumoniae infection. We report a case where a patient developed SJS secondary to delayed-type hypersensitivity reaction after 6 months of the use of lamotrigine, while his initial response during the first 6 months did not show any sign of SJS.


How to cite this article:
Jha KK, Chaudhary DP, Rijal T, Dahal S. Delayed Stevens–Johnson syndrome secondary to the use of lamotrigine in bipolar mood disorder.Indian J Psychol Med 2017;39:209-212


How to cite this URL:
Jha KK, Chaudhary DP, Rijal T, Dahal S. Delayed Stevens–Johnson syndrome secondary to the use of lamotrigine in bipolar mood disorder. Indian J Psychol Med [serial online] 2017 [cited 2020 Feb 18 ];39:209-212
Available from: http://www.ijpm.info/article.asp?issn=0253-7176;year=2017;volume=39;issue=2;spage=209;epage=212;aulast=Jha;type=0